Alert archive / Wisconsin / River Flood Warnings in 2019

River Flood Warning 49, NWS Green Bay, WI

May 20, 2019Florence County, Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan

NWS Green Bay, WI issued this river flood warning at May 20, 2019, 7:28 PM CDT for Florence County, Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan. It took effect at May 20, 2019, 9:30 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
May 20, 2019, 7:28 PM CDT (00:28 UTC)
In effect from
May 20, 2019, 9:30 PM CDT
Expired
May 23, 2019, 10:00 PM CDT
In force
3 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI

The radar

The Marquette radar (KMQT), 88 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River at Niagara (NIAW3). The gauge peaked at 13.23 ft at May 22, 2019, 12:00 AM CDT.

actionminormoderatemajor1012141605/2005/2105/2205/2305/2405/25
Action stage
10 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04065106, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

690 
WGUS43 KGRB 210028
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
728 PM CDT Mon May 20 2019

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Michigan...Wisconsin... 

  Menominee River near Niagara affecting Dickinson...Menominee...
  Florence and Marinette Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

MIC043-109-WIC037-075-211528-
/O.NEW.KGRB.FL.W.0049.190521T0230Z-190524T0300Z/
/NIAW3.1.ER.190521T0230Z.190521T1800Z.190523T0900Z.NO/
728 PM CDT Mon May 20 2019

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Menominee River near Niagara.
* At  6:15 PM Monday the stage was 12.7 feet. 
* Flood stage is 13.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 14.0 feet by tomorrow early afternoon. The river will fall 
  below flood stage by Thursday morning.
* Impacts at 13.0 feet. Water approaches the parking lot of the Union
  Protestant Church.

&&

LAT...LON 4588 8803 4582 8803 4579 8785 4569 8790
      4575 8820 4587 8817             

$$
4 follow-up statements
532 
WGUS83 KGRB 211516
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1016 AM CDT Tue May 21 2019

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

 
  Menominee River near Florence affecting Dickinson...Iron and 
  Florence Counties
  
  Menominee River near Niagara affecting Dickinson...Menominee...
  Florence and Marinette Counties
  
  Menominee River near McAllister affecting Menominee and Marinette 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC043-071-WIC037-220616-
/O.EXT.KGRB.FL.W.0047.000000T0000Z-190523T0900Z/
/FLOW3.1.ER.190520T1223Z.190521T1400Z.190522T2100Z.NO/
1016 AM CDT Tue May 21 2019

The Flood Warning continues for
  The Menominee River near Florence.
* At 10:00 AM Tuesday the stage was 9.7 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impacts at 10.0 feet. Floodwaters reach a few homes and cottages 
  along Runbers Road.

&&

LAT...LON 4596 8820 4592 8806 4576 8806 4584 8821


$$

MIC043-109-WIC037-075-220616-
/O.EXT.KGRB.FL.W.0049.000000T0000Z-190523T1200Z/
/NIAW3.1.ER.000000T0000Z.190521T1800Z.190522T1800Z.NO/
1016 AM CDT Tue May 21 2019

The Flood Warning continues for
  The Menominee River near Niagara.
* At 8:15 AM Tuesday the stage was 13.1 feet. 
* Flood stage is 13.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will remain nearly steady through early Wednesday
  morning, then slowly fall through the weekend.
* Impacts at 13.0 feet. Water approaches the parking lot of the Union
  Protestant Church.

&&

LAT...LON 4588 8803 4582 8803 4579 8785 4569 8790
      4575 8820 4587 8817             

$$

MIC109-WIC075-220616-
/O.EXT.KGRB.FL.W.0048.000000T0000Z-190526T0600Z/
/MCAW3.1.ER.190521T1105Z.190523T0000Z.190525T1200Z.NO/
1016 AM CDT Tue May 21 2019

The Flood Warning continues for
  The Menominee River near McAllister.
* At 8:15 AM Tuesday the stage was 15.1 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 16.5 feet by 
  tomorrow evening. The river will fall below flood stage Saturday 
  morning.
* Impacts at 16.5 feet. Water approaches River Drive and Shore Drive 
  west of Wallace in Menominee County...Michigan. Water approaches 
  South Park Road east of Porterfield.

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
365 
WGUS83 KGRB 220232
FLSGRB

Flood Statement
National Weather Service Green Bay WI
932 PM CDT Tue May 21 2019

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

 
  Menominee River near Niagara affecting Dickinson...Menominee...
  Florence and Marinette Counties
  

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan...

  Wisconsin River below Wausau affecting Marathon County
  
  Menominee River near Florence affecting Dickinson...Iron and 
  Florence Counties
  
  Menominee River near McAllister affecting Menominee and Marinette 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC073-221732-
/O.CON.KGRB.FL.W.0046.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.190520T0744Z.190521T0010Z.000000T0000Z.UU/
932 PM CDT Tue May 21 2019

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At  9:10 PM Tuesday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* Impacts at 1167 feet. Waters approaches buildings in DC Everest 
  Park and Oak Island Park.

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

MIC043-071-WIC037-221732-
/O.CON.KGRB.FL.W.0047.000000T0000Z-190523T0900Z/
/FLOW3.1.ER.190520T1223Z.190521T1400Z.190522T2100Z.NO/
932 PM CDT Tue May 21 2019

The Flood Warning continues for
  The Menominee River near Florence.
* At  9:00 PM Tuesday the stage was 9.6 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impacts at 10.0 feet. Floodwaters reach a few homes and cottages 
  along Runbers Road.

&&

LAT...LON 4596 8820 4592 8806 4576 8806 4584 8821


$$

MIC043-109-WIC037-075-221732-
/O.EXT.KGRB.FL.W.0049.000000T0000Z-190523T0800Z/
/NIAW3.1.ER.000000T0000Z.190521T2215Z.190522T1400Z.NO/
932 PM CDT Tue May 21 2019

The Flood Warning continues for
  The Menominee River near Niagara.
* At  8:15 PM Tuesday the stage was 13.2 feet. 
* Flood stage is 13.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  tomorrow late morning.
* Impacts at 13.0 feet. Water approaches the parking lot of the Union
  Protestant Church.

&&

LAT...LON 4588 8803 4582 8803 4579 8785 4569 8790
      4575 8820 4587 8817             

$$

MIC109-WIC075-221732-
/O.CON.KGRB.FL.W.0048.000000T0000Z-190526T0600Z/
/MCAW3.1.ER.190521T1105Z.190522T1800Z.190525T1200Z.NO/
932 PM CDT Tue May 21 2019

The Flood Warning continues for
  The Menominee River near McAllister.
* At  8:15 PM Tuesday the stage was 15.8 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 16.5 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Saturday morning.
* Impacts at 15.0 feet. Water covers the boat docks near the river 
  gauge and there is extensive flooding of wooded lowland areas.

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
554 
WGUS83 KGRB 221548
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1048 AM CDT Wed May 22 2019

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...
 
  Menominee River near Florence affecting Dickinson...Iron and 
  Florence Counties
  
  Menominee River near Niagara affecting Dickinson...Menominee...
  Florence and Marinette Counties
  
  Menominee River near McAllister affecting Menominee and Marinette 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued this evening.

&&

MIC043-071-WIC037-230648-
/O.EXT.KGRB.FL.W.0047.000000T0000Z-190523T1200Z/
/FLOW3.1.ER.190520T1223Z.190521T1400Z.190523T0000Z.NO/
1048 AM CDT Wed May 22 2019

The Flood Warning continues for
  The Menominee River near Florence.
* At 10:00 AM Wednesday the stage was 9.1 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river is expected to fall below flood stage this
  afternoon or tonight.
* Impacts at 9.0 feet. Flooding is confined to lowland and wooded 
  land.

&&

LAT...LON 4596 8820 4592 8806 4576 8806 4584 8821


$$

MIC043-109-WIC037-075-230648-
/O.EXT.KGRB.FL.W.0049.000000T0000Z-190523T1500Z/
/NIAW3.1.ER.000000T0000Z.190521T2215Z.190522T2100Z.NO/
1048 AM CDT Wed May 22 2019

The Flood Warning continues for
  The Menominee River near Niagara.
* At 10:15 AM Wednesday the stage was 13.2 feet. 
* Flood stage is 13.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage this 
  afternoon or tonight.
* Impacts at 13.0 feet. Water approaches the parking lot of the Union
  Protestant Church.

&&

LAT...LON 4588 8803 4582 8803 4579 8785 4569 8790
      4575 8820 4587 8817             

$$

MIC109-WIC075-230648-
/O.EXT.KGRB.FL.W.0048.000000T0000Z-190526T1500Z/
/MCAW3.1.ER.190521T1105Z.190523T0000Z.190525T2100Z.NO/
1048 AM CDT Wed May 22 2019

The Flood Warning continues for
  The Menominee River near McAllister.
* At 10:15 AM Wednesday the stage was 16.4 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 16.5 feet by this
  evening. The river will fall below flood stage Saturday afternoon.
* Impacts at 16.5 feet. Water approaches River Drive and Shore Drive 
  west of Wallace in Menominee County...Michigan. Water approaches 
  South Park Road east of Porterfield.

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$
236 
WGUS83 KGRB 230157
FLSGRB

Flood Statement
National Weather Service Green Bay WI
857 PM CDT Wed May 22 2019

...The Flood Warning is cancelled for the following rivers in 
Michigan...Wisconsin...


  Menominee River near Niagara AFFECTING Dickinson...Menominee...
  Florence and Marinette Counties
  

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

 
  Menominee River near McAllister affecting Menominee and Marinette 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC043-109-WIC037-075-230227-
/O.CAN.KGRB.FL.W.0049.000000T0000Z-190523T1500Z/
/NIAW3.1.ER.000000T0000Z.190521T2215Z.190522T1821Z.NO/
857 PM CDT Wed May 22 2019

The Flood Warning is cancelled for
  The Menominee River near Niagara.
* At  7:15 PM Wednesday the stage was 12.3 feet. 
* Flood stage is 13.0 feet. 
* Forecast...the river will continue to fall to 11.3 feet by Friday 
  morning.
* Impacts at 13.0 feet. Water approaches the parking lot of the Union
  Protestant Church.

&&

LAT...LON 4588 8803 4582 8803 4579 8785 4569 8790
      4575 8820 4587 8817             

$$

MIC109-WIC075-231656-
/O.EXT.KGRB.FL.W.0048.000000T0000Z-190526T0400Z/
/MCAW3.1.ER.190521T1105Z.190523T0600Z.190525T1000Z.NO/
857 PM CDT Wed May 22 2019

The Flood Warning continues for
  The Menominee River near McAllister.
* At  7:15 PM Wednesday the stage was 16.5 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 16.5 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  Saturday morning.
* Impacts at 16.5 feet. Water approaches River Drive and Shore Drive 
  west of Wallace in Menominee County...Michigan. Water approaches 
  South Park Road east of Porterfield.

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 20, 6:59 PM CDT, 29 minutes earlier.

Area forecast discussion, May 20, 6:59 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
659 PM CDT Mon May 20 2019

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Tuesday
Issued at 242 PM CDT Mon May 20 2019

The main forecast issues center around frost/freeze tonight and
how fast to introduce the next chance of rain showers to central
WI Tuesday afternoon.

The 19Z MSAS surface analysis showed high pressure over the Upper
MS Valley. The cold front that moved through the area yesterday
had made its way to the Ohio Valley, but has begun to stall.
Visible satellite imagery indicated instability cu field over the
southeast half of WI, while the northwest half of the state had
started to clear out.

Any daytime cumulus clouds are expected to disappear early this
evening with the loss of daytime heating, along with winds
becoming light and variable. High pressure to stretch from western
Ontario southeast into the Great Lakes tonight with only some high
clouds overhead from our next system organizing over the southern
Plains. The air mass aloft is rather cool by late May standards
and with light winds, temperatures will fall into the upper 20s to
lower 30s north, upper 30s to lower 40s south. There could be some
patchy frost over the colder spots of central WI, but not
widespread enough to warrant a headline. Northern WI will see the
frost/freeze, however since the growing season has not officially
commenced, no headlines will be issued. That being said, anyone
with sensitive plants in northern or central WI may want to bring
them indoors or cover them tonight.

The high pressure is forecast to slide toward the eastern Great
Lakes on Tuesday and this will allow for our next system to lift
northeast into the central Plains/mid-MS Valley. Clouds are
expected to gradually increase across northeast WI with a chance
that the leading edge of WAA-induced light rain showers could
reach central WI by late afternoon. A dry feed of air from the
departed high pressure should slow the advance of the rain, thus
the bulk of the precipitation will likely hold off until Tuesday
night. Max temperatures to range from the middle 50s near Lake MI,
to the lower to middle 60s north (more sunshine initially).

.LONG TERM...Tuesday Night Through Monday
Issued at 242 PM CDT Mon May 20 2019

Main concern in the extended forecast will be the potential for
additional rainfall and continued elevated flows on area rivers. In
addition, temperatures are expected to warm to above average levels
for the last half of the work week with increasing chances for
thunderstorms.

Tuesday night and Wednesday: Broad/dry high pressure will steadily
slide off to the east/northeast of the area Tuesday night. Dry air
will continue to filter into the area on east winds through the
evening hours, which will likely slow the onset of the next batch of
rainfall poised to move in late Tuesday night into Wednesday. A
strong surface low and upper-level low is expected to lift from the
central Plains Tuesday night, to the northern Plains by Wednesday
afternoon. As this happens, a warm front will lift northward and
through much of WI through this time period. Increased moisture flow
into the area, along with isentropic upglide/forcing on WAA, will
lead to increasing chances of showers and Thunderstorms. This will
be mainly late Tuesday night into early Wednesday. Added forcing
from the left-exit region of an upper-level jet will help to
evacuate mass from the atmosphere in the upper levels, leading to
increased broad scale forcing. The area will be under the dry slot
Wednesday afternoon, which will allow for a brief break in the
precipitation coverage, although some isolated to
showers/thunderstorms may develop later in the day, especially west
and north-central. Most locations can expect to see around a half
inch of rainfall, except higher amounts near any thunderstorms.
Outside of showers and thunderstorms, warmer temperatures are
expected to advect northward with most locations warming into the
mid/upper 60s to low 70s for Wed. afternoon. Tuesday night lows will
be mainly in the 40s.

Wednesday night into Thursday: The aforementioned low pressure
centers are expected to shift eastward, crossing northwest WI and
much of Upper MI. The better/deeper moisture and better forcing will
lift north of much of the CWA, keeping most of the showers and
thunderstorms across northern MN/Upper MI/Lake Superior for this
time period. If any showers do form, the best chance of seeing these
would be near the WI/Upper MI border Wednesday night. High pressure
will then build across the area late Thursday into Thursday evening.
Otherwise, overnight lows will be in the upper 40s to low 50s with
high temperatures warming into the upper 70s to near 80 Thursday.

Thursday night into Friday: The next low pressure system is expected
to lift northward through the Plains once again, lifting a warm
front through much of WI late Thursday night through the day Friday.
This will lead to another round of showers and Thunderstorms from
Friday morning through late Friday afternoon. If the clouds clear
from early day showers and thunderstorms, then stronger afternoon
thunderstorms will become increasingly likely as instability
increases and directional/speed shear values also increase. In
addition, there will also be some upper-level jet support during the
late afternoon hours. This will be behind the departing warm front
and ahead of the approaching cold front. Early in the day, it looks
like a shortwave will slide through the area; however, it looks like
the afternoon convection would be lacking a mid-level shortwave.
This may change, which is common as this largely depends on
convection placement along and ahead of the system within 24 hours
of the system passing through. Overall details will need to be
worked out as we get closer to the end of the week, but it will be
worth keeping an eye on over the next few days. Temps will continue
to be above normal with afternoon highs running into the upper 70s
and low 80s with overnight lows only dropping into the upper 40s and
low 50s.

The rest of the extended: Much of the CWA looks to be between
systems through much of the upcoming weekend. This would give fairly
quiet weather for this time period. The next chance of
rain/thunderstorms would be Sunday night into next Monday. At this
point, will stick with a consensus of the models, keeping the
weekend dry with temperatures in the upper 60s to mid 70s. Overnight
lows expected to be in the upper 40s.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 657 PM CDT Mon May 20 2019

Good flight conditions are expected to last into tomorrow
afternoon as high pressure slowly departs off to the east. Clouds
will thicken and lower, especially tomorrow. But ceilings should
remain VFR until tomorrow evening.
&&

.HYDROLOGY...
Issued at 242 PM CDT Mon May 20 2019

Area rivers/streams continue to rise due to heavy rainfall from
this past weekend. While most rivers are forecast to remain below
flood stage, additional rainfall later this week will keep the
rivers elevated. In addition, the release of water from dams along
the Wisconsin and Menominee rivers will generate fast flows
downstream. Anyone living near rivers/streams should keep abreast
of the latest weather information and be prepared to seek higher
ground should any flooding occur.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......Cooley
AVIATION.......Skowronski
HYDROLOGY......Kallas
Hazardous weather outlook, May 20, 2:43 PM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
243 PM CDT Mon May 20 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
243 PM CDT Mon May 20 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Areas of frost will develop over northern Wisconsin tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms are possible during the latter half of the work
week, with the best chance occurring late Thursday night into
Friday. Some of the storms may be strong Friday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-211945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
243 PM CDT Mon May 20 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms are possible during the latter half of the work
week, with the best chance occurring on Friday. Some of the storms
may be strong Friday afternoon and evening.

Kallas/Cooley

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 10:08 AM CDTSmall Craft AdvisoryGRB38 hr

Nearby

River Flood Warnings in Wisconsin, 2019River Flood Warnings in Michigan, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.